My husband was diagnosed with GBS and Miller Fisher Variant July 2009. He had numbness from his face down to his toes. He received IVIG treatment (5 doses), had a reaction to it...kidneys shut down and was on dialysis for 3 days. He was in the hospital for 2 weeks and Rehab for 4 weeks. In rehab he was improving (yeh). He could sit up, use his arms and hands, pivot, bare weight, and was walking (with assistance) on the parallel bars and the walker. We were so happy!! This progress was about the 3rd week of August. Then...he was to be discharged on Aug. 28. A few days prior to that...his grips weakened, he couldn't stand up and bare weight...or walk, went back to using a slide board. They told us that this was part of the disease...remissions due to fatigue...and the progress would return gradually. That the recovery is a roller coaster ride. So, they discharged him...and I am the caregiver. He has been home since Sept. 1 (2 weeks now). I have to feed him as he can not even hold a spoon. I have to hold the urinal for him. I use a slide board to move him from bed to wheelchair. I have to turn him...because he can't turn himself. The physical therapist comes 2-3 times a week and I am also doing exercises for him...ROM, stretching, etc. Just wondering if this regression is normal? Does he need a second round of treatment? Has this happened to anyone else? Improving and then drop so drastically. We have an appointment with the neurologist next week, but I am just concerned. Instead of "gradually" improving...he is deterioating right in front of me. Please this is all new to me, and I need some answers. Thanks! Marcia
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.